Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: 2nd Q on paradoxical stim. response - z, anybody? zeugma

Posted by KaraS on September 1, 2004, at 20:56:02

In reply to Re: 2nd Q on paradoxical stim. response - z, anybody? KaraS, posted by zeugma on September 1, 2004, at 19:41:14

> > And I am highly 'rejection sensitive' as well. Getting fired was no fun, besides the practical issues of having no money. The shocking thing is that provigil is actually helping with this. It's why I want to give it a trial up to 200 mg despite the side effects (and you're right, it's a moving target).
>
> I wonder why that would be. Isn't rejection sensitivity tied more to serotonin?>>
>
> For sure. Provigil may have serotonergetic effects as zana described in the provigil thread above, albeit not entirely pleasant ones (serotonin release followed by depletion?). In any case I spoke too soon, the past two days my 'rejection sensitivity' has been back, although not in full force (for which I'm thankful- less thankful about the midafternoon sweating and crash).
>
> It seems we have a similar dilemma. Rejection sensitivity responds preferentially to SSRI's, and yet you describe SJW as too 'serotonergetic' for you (besides its negative effects on estrogen). I have not found SSRI's to be tolerable for the most part. I think Paxil would work best for me, as it would be least likely to induce appetite loss and insomnia, but my pdoc refused to let me try it as it would not go well with nortriptyline. Prozac caused nausea and sleeplessness, a thousand times worse than Provigil, and Zoloft was so unutterably bad that I swore off AD's for a decade. I'm not sure what happened; it may have been an allergic reaction, but my pdoc at the time was terrible and insisted that Zoloft had no s/e. It came at the end of a long series of medication trials including various stims and AD's, and soured me on meds for a long time.

It really makes me angry when pdoc's make blanket statements like that which don't take into account that we are all unique individuals. Any number of factors, including excipients, could cause idiosyncratic reactions. I had a very strange reaction to Wellbutrin. It made me feel like I couldn't breathe - like it was an effort I was always aware of. It was very wierd. My pdoc insisted it was all in my head. Now I've tried many medications and I've never had any kind of wierd reaction like that so chances are it wasn't all in my head. But we have to humor them if we want to keep those scripts coming!


> Could you say a little more about adrenal fatigue? Symptoms, treatment, etc.?

It might be best if I send you the links below instead. They're written for laymen so it may not go into the kind of detail you might be interested in but it's a good starting place. I decided that this condition may pertain to me after Larry Hoover said that my symptoms sounded like adrenal fatigue to him. Then Simus (who doesn't ever come to this side of the boards) chimed in that those were her symptoms too and she was being treated for adrenal fatigue. The treatment involves supplements, diet and lifestyle changes. (One of the main things is no use of stimulants because they are taxing to the adrenal system. For someone like you with ADD, that is probably not practical. On the other hand, for those who react to stimulants paradoxically, I would think that this ban might not apply.)

Anyway, here a couple of links. (The book "Adrenal Fatigue" by James L. Wilson is much better than these articles if you want to look into it more.) One of these links says that it's a condition more common in women though that's the only place I've seen that stated. This first article has a good list of symptoms. Neither of these has great info on treatment however.

http://thyroid.about.com/cs/endocrinology/a/adrenalfatigue.htm


http://www.medical-library.net/sites/framer.html?/sites/_general_discussion_of_adrenal_fatigue.html


Kara


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:KaraS thread:382683
URL: http://www.dr-bob.org/babble/20040830/msgs/385432.html